MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-250-20
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline could not be pushed out of the catheter in the body.After repeated push and pull attempts, the proximal section of the stent still could not be opened.The stent was not positioned in a bend, more than 50% of the device was deployed, and resheathing was performed less than three times.A replacement device of the same model was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.  post-operative angiography results were good with no abnormalities.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm of the right anterior cerebral artery (aca) with a max diameter of 12.6 mm and a 8 mm neck diameter.It was noted the patient's vessel tortuosity was severe.Ancillary devices include a phenom plus guidecatheter, phenom 027 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: a pipeline flex embolization device was returned for analysis.The phenom-27 catheter used during the event was not returned.No bends or kinks were found with the pipeline pushwire.The hypotube and ptfe were found to be intact.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.The dps sleeves were found to be in good condition.No damages were found with the tip coil.Due to the condition in which the braid was returned the proximal and distal ends of braid were unable to be determined.Braid end 1 was found to be opened and appeared to be in good condition.Braid end 2 was found to be opened and frayed.No other anomalies were found with the device.Based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open proximal¿ was unable to be confirmed as both braid ends were found to be opened.It is likely the failure to open is the result of vessel tortuosity.The customer reported patient vessel tortuosity as severe.Based on the device analysis and reported information, the customer¿s report of ¿resistance stuck during delivery¿ was unable confirmed and the root cause could not be determined.Possible causes for ¿resistance stuck during delivery¿ include incompatible catheter, damaged catheter or patient vessel tortuosity.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12198210
Report Number2029214-2021-00888
Device Sequence Number1323595
Product Code OUT
UDI-Device Identifier00847536014497
UDI-Public00847536014497
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2024
Device Model NumberPED-250-20
Device Catalogue NumberPED-250-20
Device Lot NumberB175674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2021
Supplement Date Received by Manufacturer08/13/2021
10/08/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date09/10/2021
10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight70